How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Susan Ivy Your Own Question
Susan Ivy
Susan Ivy, Nurse (RN)
Category: Health
Satisfied Customers: 4058
Experience:  BSN, MSN, CNS
Type Your Health Question Here...
Susan Ivy is online now
A new question is answered every 9 seconds

I have type 2 diabetes. This may have nothing to do with my

Customer Question

I have type 2 diabetes. This may have nothing to do with my question - however, for the past few weeks I feel slightly nauseated most of the time. I am a 71 year old female. Thank you.
Submitted: 7 years ago.
Category: Health
Expert:  Susan Ivy replied 7 years ago.



Welcome back to JustAnswer.


Many things can cause nausea. But related to your history of diabetes, how are your blood sugar readings lately? Hyperglycemia (eleveated blood sugar) can cause nausea, as well as other symptoms like fatigue, thirst, frequent urination, itching skin, and dry mouth.


There are several GI (gastrointestinal) problems, such as gastroparesis (slowed stomach), acid stomach or ulcer, gall bladder issues (especially if noted after a meal containingt fatty food), gastric reflux, intestinal infection, etc.with nausea as a symptom.


Sometimes nausea occurs along with inner ear problems, but usually there would also be balance problems or dizziness if this was the cause.


There are many more things that can cause nausea.


Are you having any other symptoms?




Customer: replied 7 years ago.

---no other symptoms-----------just 80 lbs. overweight and all that goes with that!!!!!!!!!! In this day and age are there no safe medications to control appetite? I am 70 and can't seem to control this for 50 years!!!!!!!!!!!!

Expert:  Susan Ivy replied 7 years ago.

There are some things that you can take short term to kick off a diet. There is a product that you can buy over the counter (a stronger version is by prescription only) called Alli that keeps your intestines from absorbing fats. There can be side effects such as diarrhea (if you are eating a lot of fat and taking the pill - but you should still cut down on fats anyway). The Mayo Clinic web site has an article about this product that will give you a good idea about this and what you could expect. You likely should still run this by your physician before starting it, if you decide to do this.


Here is more information:


Susan Ivy and 2 other Health Specialists are ready to help you
Customer: replied 7 years ago.
Thank you so much for your help - sometimes I feel so out of control - it was nice to have someone listen. Have a great day!!!
Expert:  Susan Ivy replied 7 years ago.
You are so welcome. It is hard for all of us with so much good food around!

Related Health Questions